Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 199, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 5, 2016, 6:29 PM CDT for Floyd County, Hale County, Swisher County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 5, 2016, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
097
WUUS54 KLUB 052329
SVRLUB
TXC153-189-437-060000-
/O.NEW.KLUB.SV.W.0199.160705T2329Z-160706T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FLOYD COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 700 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALE
CENTER... MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...HALE CENTER...KRESS...COTTON CENTER...HALFWAY...
AIKEN...SETH WARD AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3385 10191 3412 10209 3444 10190 3432 10156
3390 10146
TIME...MOT...LOC 2329Z 224DEG 24KT 3406 10192
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
506
WWUS54 KLUB 052347
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT TUE JUL 5 2016
TXC153-189-437-060000-
/O.CON.KLUB.SV.W.0199.000000T0000Z-160706T0000Z/
FLOYD TX-SWISHER TX-HALE TX-
647 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN FLOYD...SOUTH CENTRAL SWISHER AND EASTERN HALE
COUNTIES...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALE CENTER...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...HALE CENTER...KRESS...AIKEN...SETH WARD AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3396 10186 3414 10197 3439 10186 3432 10156
3390 10146
TIME...MOT...LOC 2346Z 226DEG 24KT 3414 10181
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:56 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 3:56 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 PM CDT TUE JUL 5 2016 .SHORT TERM... Water vapor imagery shows drier mid and upper level air has advected into much of the area behind the well-defined shortwave trough across eastern Kansas/Oklahoma. Strong storms continue to form on the edge of the remnant deeper moisture across the Permian Basin and far southern South Plains along an outflow boundary from storms earlier this morning. The remnant boundary also curls northward into the southern Texas Panhandle where visible imagery/radar indicates growing cumulus field and struggling showers, likely as a result of the deeper/drier air noted above. Expect isolated storms to continue to develop in both these areas through the late afternoon with movement toward the east. As indicated by SPC, mesoscale models have been consistent in maintaining storms across the South Plains into the Rolling Plains through the evening with the best concentration anticipated along the southern end of the boundary from Brownfield to Jayton. Have maintained Isolated mention of storms through midnight generally east of U.S. 385. Boundary layer mixing above 600 mb yields a strong inverted-V sounding so strong surface wind gusts will be the main concern with the storms. With the lack of a well-defined forcing mechanism like we had last night and an overall drier airmass do not anticipate storms being as apt to maintain themselves overnight. However another shortwave, now positioned across the Desert Southwest will move toward the region on Wednesday which should draw deeper moisture to our southwest northward through the day Wednesday. Short range models however are in agreement on 700 mb temps warming another 0.5-1 degree from today which will make convective temperatures even more difficult to achieve, especially on the Caprock where lower surface dewpoints will exist. With warmer temps aloft forecast, have sided closer to warmer guidance numbers which pushes a good part of the South Plains close to Heat Advisory criteria. Temperatures off the Caprock also likely to combine with higher dewpoints to push heat index values into the 105-110 degree range. A Special Weather Statement was issued earlier to highlight the excessively hot conditions which look to land just below Advisory criteria. Slight chance POPs also remain in the forecast for Wednesday with approaching shortwave, increase in mid/high level moisture, steep mid-level lapse rates and convergence along a surface trough. .LONG TERM... Little change in the hot and dry conditions Thursday as massive anticyclone remains stretched just to our south. An upper level trough swinging by to the north should tighten the surface pressure gradient and may lead to enhanced downslope component on the Caprock anyway. Its possible temperatures may need to be ramped further upwards for Thursday. The very intense heating with marginal moisture is still enough for a slim mention of very high based thunderstorms late in the day once again. By Friday, a weakness in the upper ridge still appears likely to be exploited by decreasing upper heights across the southern high plains and a slight increase in mid and upper level moisture. Mid level temperatures will cool 2 to 3 degrees centigrade which should be somewhat more favorable for thunder chances. Solutions suggest we may see two or three weak upper troughs slide through our area supporting an increase of thunder mention into the low chance category from Friday. Surface temperatures also are likely to tail off back into the 90s by the weekend anyway. Friday may see one more day with fairly widespread near 100 degree readings. The pattern has become a little less clear again for the early to middle part of next week. The northwest coast will continue with a progression of Pacific waves that the long range solutions are struggling with timing. In general, we expect to see increased upper level heights again as the weakness in our region moves off, but it's unclear if we will be squarely beneath an upper ridge or within slightly lowered heights in southwest flow aloft. We have opted for a persistent forecast for now featuring slightly above normal temperatures early to mid week with minimal thunder mention. RMcQueen && .LUB Watches/Warnings/Advisories... None. && 24/05
Hazardous weather outlook, Jul 5, 6:01 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 601 PM CDT TUE JUL 5 2016 TXZ021>044-062315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 601 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT INTENSE SURFACE HEATING WILL HELP DRIVE A FEW STRONG TO SEVERE...HIGH BASED THUNDERSTORMS MAINLY ACROSS PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS INTO THE EARLY EVENING. LOCAL WIND GUSTS FROM 50 TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY MAY BE ISSUED FOR WEDNESDAY AND THURSDAY AS THE HOTTEST HIGH TEMPERATURES OF THE WEEK ARE FORECAST TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Local storm report, Jul 5, 5:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 S WOLFFORTH 33.44N 102.01W
07/05/2016 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1600270
JGDLocal storm report, Jul 5, 5:26 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
07/05/2016 E0.25 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1600271
JGDLocal storm report, Jul 5, 5:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
07/05/2016 M1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1600272
JGDLocal storm report, Jul 5, 5:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
530 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL LUBBOCK 33.58N 101.88W
07/05/2016 E1.00 INCH LUBBOCK TX METEOROLOGIST
&&
EVENT NUMBER LUB1600273
JGDLocal storm report, Jul 5, 5:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
548 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL LUBBOCK 33.58N 101.88W
07/05/2016 E1.00 INCH LUBBOCK TX METEOROLOGIST
&&
EVENT NUMBER LUB1600274
JGDSpecial weather statement, Jul 5, 6:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
617 PM CDT TUE JUL 5 2016
TXZ029-030-052345-
HALE TX-FLOYD TX-
617 PM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FLOYD AND EASTERN
HALE COUNTIES UNTIL 645 PM CDT...
AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ABERNATHY...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...LOCKNEY...PETERSBURG...AIKEN AND SETH WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3383 10182 3391 10194 3428 10167 3408 10136
3383 10162
TIME...MOT...LOC 2316Z 222DEG 32KT 3391 10178The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:11 AM CDT | Special Weather Statement | LUB | Hale | 34 min |
| Jul 5, 4:10 AM CDT | Special Weather Statement | LUB | Cottle | 50 min |
| Jul 5, 4:03 PM CDT | Special Weather Statement | LUB | Terry | 27 min |
| Jul 5, 4:31 PM CDT | Special Weather Statement | LUB | Lynn | 29 min |
| Jul 5, 4:50 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jul 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 27 min |
| Jul 5, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock | 30 min |
| Jul 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb, Lubbock | 30 min |
| Jul 5, 6:17 PM CDT | Special Weather Statement | LUB | Hale | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.